MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK EXCELSIOR XT-27 STD STRAIGHT 150CM; CATHETER, PERCUTANEOUS

STRYKER NEUROVASCULAR CORK EXCELSIOR XT-27 STD STRAIGHT 150CM; CATHETER, PERCUTANEOUS
Catalog Number M003XT2750810
Medical Device Problem Code Material Puncture/Hole (1504)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/08/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Due to the automated (manufacturing execution system) mes system there are controls in the manufacturing process to ensure the product met specifications upon release.During visual inspection there was damage (scrape) to the catheter shaft.There were no other anomalies noted.During the functional inspection the device was flushed and a leak was identified.The leak was coming from beneath the strain relief.The strain relief was removed, and the device was flushed again.The leak was coming from damaged part of the catheter shaft.There was no damage to the strain relief.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The reported complaint was confirmed based on analysis.The device failed to meet specifications when received for complaint investigation based on the analyzed anomalies noted to the device.Additional information provided by the customer indicated that the device was prepared for use as per the directions for use and the dispenser hoop was flushed before removing the catheter, no resistance was encountered removing the catheter from the dispenser hoop and there was no damage noted to the packaging prior to opening the packaging.Also additional information provided indicated saline was escaping whilst flushing.It was never used or inserted into patient.During analysis the returned catheter was flushed and a leak was coming from beneath the primary strain relief.To determine where the leak was coming from - the primary strain relief was removed to allow a visual examination of the proximal shaft.There was a scrape visible on the complaint unit.The quality/ engineering line support for the catheter viewed the unit and confirmed the issue.The catheter hub was intact.The physician may have perceived the hub to be leaking rather than the catheter shaft due to the location of the leak.An assignable cause of manufacturing will be assigned to the reported event of a catheter hub leak and catheter damaged as well as the as analyzed damage of the catheter shaft leak during preparation and catheter shaft has hole/perforation as this is an issue in which product fails to meet specification due to the manufacturing process at a stryker neurovascular manufacturing site.
 
Event or Problem Description
The device was returned for analysis and the investigation of the device revealed that the catheter (subject device) shaft had a hole.No clinical consequences were reported to the patient due to this event.

Brand Name
EXCELSIOR XT-27 STD STRAIGHT 150CM
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI  NA
Manufacturer (Section G)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI   NA
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key19397209
Report Number3008881809-2024-00232
Device Sequence Number20569478
Product Code DQY
UDI-Device Identifier04546540698131
UDI-Public04546540698131
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K113778
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 05/24/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2025
Device Catalogue NumberM003XT2750810
Device Lot Number23456105
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/26/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/07/2024
Initial Report FDA Received Date05/24/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/02/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown